Idaho, 2010

Wildfire in Idaho, August 20 to 31, 2010

August 20 to 31, 2010 · NWS OTX · 1 event in 1 county or zone

Lightning sparked a complex of large fire south of Avery in rural Shoshone County. The Sawtooth, Needle, and Foehl fires burned 557 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Lightning sparked a complex of large fire south of Avery in rural Shoshone County. The Sawtooth, Needle, and Foehl fires burned 557 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 20, 9:31 AM PST, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 20, 9:31 AM PST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1031 AM PDT FRI AUG 20 2010

.SYNOPSIS...DRY AND MOSTLY CLEAR CONDITIONS WILL CONTINUE THROUGH
SATURDAY. A STRONG PACIFIC TROUGH WILL THEN ARRIVE ON SUNDAY
BRINGING COOLER THAN NORMAL TEMPERATURES AND A CHANCE OF SHOWERS AND
THUNDERSTORMS. RELATIVELY QUIET AND DRY CONDITIONS WILL RETURN EARLY
NEXT WEEK WITH A GRADUAL WARMING TREND.

&&

.DISCUSSION...
THE FORECAST FOR THE REMAINDER OF TODAY REMAINS ON TRACK.
TEMPERATURES ARE RANGING ANYWHERE FROM 4 TO 7 DEGREES COOLER THAN
YESTERDAY AT THIS SAME TIME. MOSTLY CLEAR SKIES AND ABUNDANT
SUNSHINE SHOULD ALLOW TEMPERATURES TO BE ONLY A FEW DEGREES COOLER
THAN YESTERDAY...AS IS CURRENTLY FORECAST.

&&

.AVIATION...
DRY CONDITIONS ARE EXPECTED AS THE UPPER FLOW REMAINS SOUTHWEST.
SOME THIN CIRRUS AND PERHAPS SOME THIN MID LEVEL CLOUDINESS WILL
MOVE ACROSS WASHINGTON AND NORTH IDAHO LATE TONIGHT INTO SATURDAY.
ALL TAF SITES WILL REMAIN VFR FOR THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        81  53  81  55  72  48 /   0   0   0  10  20  20
COEUR D'ALENE  81  47  83  52  71  46 /   0   0  10  10  20  20
PULLMAN        82  46  79  46  69  43 /   0   0  10  10  20  20
LEWISTON       89  57  89  57  78  53 /   0   0  10  10  20  20
COLVILLE       86  51  84  50  75  45 /   0   0  10  10  20  20
SANDPOINT      80  44  84  48  70  44 /   0   0  10  10  30  30
KELLOGG        79  52  82  51  68  45 /   0   0  10  20  30  30
MOSES LAKE     84  54  83  53  78  49 /   0   0   0   0  10  10
WENATCHEE      83  58  82  58  75  54 /   0   0   0   0  10  10
OMAK           86  49  84  53  78  48 /   0   0  10  10  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Aug 20, 4:56 AM PST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
556 AM PDT FRI AUG 20 2010

IDZ001>004-026-027-WAZ031>038-041>044-211300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
556 AM PDT FRI AUG 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Central Panhandle Mountains

When
August 20, 1:00 PM PST to August 31, 5:00 PM PST
Where
Central Panhandle Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
47.265, -116.491 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256619.